Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 6, NWS Hastings, NE

December 15, 200524 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Dec 15, 2005, 3:47 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 15, 2005, 6:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2005, 3:47 AM CST (09:47 UTC)
In effect from
Dec 15, 2005, 6:00 AM CST
Expired
Dec 15, 2005, 4:57 PM CST
In force
11 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 150947
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CST THU DEC 15 2005


KSZ005-017-NEZ039-046-060-061-072>074-082>084-151815-
/O.NEW.KGID.WI.Y.0006.051215T1200Z-051215T2300Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
347 AM CST THU DEC 15 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 
NORTHWEST WINDS WILL AVERAGE 30 MPH TODAY AND GUST TO 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT BY THE STRONG WINDS.

$$

FAY
2 follow-up statements
000 
WWUS73 KGID 151811
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CST THU DEC 15 2005

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
152300-
/O.EXA.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
1211 PM CST THU DEC 15 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

SUSTAINED NORTHWEST WINDS OF 30 MPH...WILL GUST TO 45 MPH AT
TIMES THIS AFTERNOON. SOME OF THE STRONGER WINDS WILL BE NEAR
PASSING SNOW SHOWERS. THE WINDS WILL SUBSIDE AROUND SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR
OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE
STRONG WINDS.

$$

KSZ005-017-NEZ039-046-060-061-072>074-082>084-152300-
/O.CON.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
1211 PM CST THU DEC 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

SUSTAINED NORTHWEST WINDS OF 30 MPH...WILL GUST TO 45 MPH AT
TIMES THIS AFTERNOON. SOME OF THE STRONGER WINDS WILL BE NEAR
PASSING SNOW SHOWERS. THE WINDS WILL SUBSIDE AROUND SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR
OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE
STRONG WINDS.

$$
000 
WWUS73 KGID 152257
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
457 PM CST THU DEC 15 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
160000-
/O.CAN.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
457 PM CST THU DEC 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY.

SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH AND ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. A FEW WIND GUSTS TO
AROUND 30 MPH MAY STILL BE POSSIBLE EARLY THIS EVENING...WITH AN
OVERALL DECREASE IN SUSTAINED WINDS DOWN INTO THE 10 TO 20 MPH
RANGE THIS EVENING AND TONIGHT.

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:35 AM CST, 12 minutes earlier.

Area forecast discussion, Dec 15, 3:35 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HASTINGS NE
335 AM CST THU DEC 15 2005

.UPDATE...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR OUR WESTERN
COUNTIES TODAY.  RUC INDICATES AN AREA OF 30KT SFC WINDS TO CROSS
OUR WESTERN COUNTIES...AND 06Z NAM INDICATES A STRONGER WIND
COMPONENT AS WELL.  WESTERN COUNTIES ARE IN AREA WHERE INSTABILITY
IS GREATER AND THIS SHOULD BE KEY IN MIXING TODAY.

&&

.PREV DISCUSSION...LOTS TO TALK ABOUT THIS MORNING.  UPPER LOW
PRESSURE WAS CENTERED IN EASTERN SOUTH DAKOTA EARLY THIS
MORNING...WITH UPPER TROUGH ENTRENCHED ACROSS THE PLAINS STATES AND
UPPER MIDWEST. ENERGY ROTATING SOUTH ON THE BACKSIDE OF THE LOW
PRESSURE SYSTEM IS GENERATING ISOLATED TO SCATTERED SNOW SHOWERS
EARLY THIS MORNING...AND THE SNOW SHOWERS WILL MOVE SOUTHEAST
THROUGH MUCH OF CWA TODAY. IR SATELLITE STILL INDICATES A FAIR
AMOUNT OF ENHANCED COLD CLOUD TOPS ASSOCIATED WITH THE SNOW SHOWERS
IN NORTHWEST NEBRASKA. THERE WILL BE A TIGHT GRADIENT IN AREA OF
CLOUDS AND SNOW CHANCES VERSUS LESSER CLOUD COVER FOR OUR SOUTHWEST
COUNTIES. NORTHWEST WINDS ALSO POSE A CONCERN TODAY IN TIGHT
GRADIENT WITH SURFACE LOW PRESSURE IN MINNESOTA AND HIGH PRESSURE IN
THE CENTRAL ROCKIES. MODEL PROGS INDICATE H85 WINDS ON AVERAGE OF
40KTS AND GREATER THIS MORNING THROUGH EARLY AFTERNOON WITH STEEPEST
LAPSE RATES ACROSS OUR WESTERN COUNTIES AND WESTERN NEBRASKA AND
KANSAS. WINDS HAVE REMAIN STEADY ALL NIGHT AND OBSERVATIONS IN OUR
WESTERN ZONES HAVE SUSTAINED WINDS 25 TO 30 MPH AND GUSTS 35 TO 45
MPH.  AM CONTEMPLATING WIND ADVISORY FOR MUCH OF THE DAYTIME PERIOD
IN OUR WESTERN COUNTIES TO ACCOUNT FOR THE WINDY CONDITIONS.
TEMPERATURES WILL RISE VERY LITTLE TODAY IN THE COLD AIR
ADVECTION...WITH READINGS AT OR BELOW NORMAL.

WINDS DECREASE TONIGHT IN WEAKENING GRADIENT AS UPPER LOW LIFTS
FURTHER INTO THE GREAT LAKES REGION...AND SNOW CHANCES ALSO
DIMINISH.  FRIDAY IS A DRY TRANSITION DAY IN TROUGH PATTERN AND
COLD AIRMASS...AHEAD OF NEXT SYSTEM WHICH WILL EMERGE FROM THE SOUTH
CENTRAL ROCKIES FRIDAY NIGHT.  ISENTROPIC LIFT INCREASES AHEAD OF
APPROACHING SYSTEM FRIDAY NIGHT OVER BAROCLINIC ZONE ACROSS KANSAS.
UPSLOPE FLOW WILL ALSO AID IN LIFT AS THE SYSTEM EMERGES FROM THE
ROCKIES. SNOW WILL DEVELOP TO OUR WEST FRIDAY NIGHT AND SPREAD EAST
NORTHEAST INTO OUR CWA EARLY SATURDAY.  SNOW WILL CONTINUE DURING
THE DAY ON SATURDAY WITH PRESENCE OF FRONTOGENESIS AS SYSTEM MOVES
ACROSS.  ACCUMULATING SNOWFALL LOOKS LIKELY...WITH THE GREATEST
AMOUNTS IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 6 IN
NEBRASKA. WILL BALLPARK SNOW AMOUNTS TO AVERAGE 2 TO 4 INCHES AT
THIS TIME...BUT THIS WILL BE MONITORED AND REFINED IN LATER
FORECASTS.

PRECIPITATION CHANCES WERE INCREASED QUITE A BIT FOR THE SATURDAY
PERIOD AND WILL HIGHLIGHT THE ACCUMULATING SNOWFALL POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 12Z-23Z FOR VALLEY...SHERMAN...BUFFALO
...DAWSON...FURNAS...GOSPER...PHELPS...HARLAN...FRANKLIN...AND
KEARNEY.
KS...WIND ADVISORY FROM 12Z-23Z FOR PHILLIPS AND ROOKS.

&&

FAY
Hazardous weather outlook, Dec 14, 5:00 AM CST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
500 AM CST WED DEC 14 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 AM CST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.